Thunderstorm Wind, Montrose
- When
- May 30, 3:12 PM MST
- Where
- Montrose County, Montrose
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.483, -107.867
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at May 30, 2:44 PM MST, 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
344 PM MDT MON MAY 30 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
A WEAKENING BUT VIGOROUS VORT CENTER IS LOCATED OVER THE UTAH AND
COLORADO BORDER THIS AFTERNOON WITH A SURFACE COLD PUSHING EAST
ACROSS WESTERN COLORADO. DRIER AND MORE STABLE AIR HAS SPREAD INTO
EASTERN UTAH AND PORTIONS OF WESTERN COLORADO BEHIND THE FRONT
CAUSING THUNDERSTORMS TO DECREASE IN AREAL COVERAGE AND INTENSITY.
SEVERE STORM THREAT AREA ACROSS WESTERN COLORADO IS DIMINISHING
FAIRLY RAPIDLY...WITH MAIN AREA OF CONCERN NOW NEAR THE CONTINENTAL
DIVIDE SOUTH OF INTERSTATE 70. EXPECT THESE AREAS TO BE OUT OF THE
SEVERE THREAT BY EVENING.
MAIN VORT CENTER WILL SHIFT EAST OF THE AREA THIS EVENING. WEAK WAVES
WILL CONTINUE TO ROTATE ACROSS THE AREA TONIGHT WITH THE MAIN UPPER
LOW CENTERED OVER THE NORTHERN ROCKIES. LITTLE DYNAMIC SUPPORT
OVERNIGHT BUT EXPECT A FEW SHOWERS TO LINGER, MAINLY ACROSS THE
NORTHER MOUNTAINS NEAR THE CONTINENTAL DIVIDE.
WEST TO NORTHWEST FLOW TO DOMINATE ACROSS THE AREA TUESDAY THROUGH
WEDNESDAY WITH WEAK WAVES MOVING ACROSS THE AREA. COMBINED WITH
AFTERNOON HEATING AND STEEPENING LAPSE RATES EXPECT A FEW SHOWERS OR
THUNDERSTORMS TO DEVELOP OVER THE HIGH TERRAIN TUESDAY AFTERNOON AND
AGAIN ON WEDNESDAY WHILE LOWER VALLEYS GENERALLY STAY DRY.
COOLER AIR WILL SPREAD ACROSS THE AREA TONIGHT BEHIND THE COLD
FRONT BUT 700MB TEMPERATURES REBOUND QUICKLY ON TUESDAY WITH DAYTIME
HIGHS EXPECTED TO BE CLOSE TO SEASONAL AVERAGE. A LITTLE WARMER ON
WEDNESDAY AS THE FLOW BACKS TO THE WEST AS A STRONGER TROUGH MOVES
INTO THE PACIFIC NORTHWEST AND GREAT BASIN. LINDQUIST
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...A TROUGH OF LOW
PRESSURE DEEPENS OVER THE GREAT BASIN THROUGH THIS PERIOD BEGINNING
WEDNESDAY EVENING AS A COLD FRONT PUSHES INTO NE UTAH. THE TROUGH
WILL DEEPEN INTO THE WEEKEND BRINGING UNSETTLED CONDITIONS AND
COOLER TEMPERATURES. PREVIOUS FORECAST IN GOOD SHAPE WITH ONLY MINOR
ADJUSTMENTS MADE ON THIS SHIFT. EC AND 00Z/12Z GFS IN GOOD AGREEMENT
AND GENERALLY FOLLOWED. RAMEY
&&
.HYDROLOGY...MUCH OF THE SNOW HAS MELTED AND WATER LEVELS HAVE
DROPPED IN RIVERS AND STREAMS...DECREASING THE FLOOD THREAT FOR MOST
OF EASTERN UTAH AND WESTERN COLORADO. HAVE DISCONTINUED THE FLOOD
WATCH FOR ALL AREAS...BUT CONTINUED THE FLOOD WARNINGS FOR THE
DUSCHENE RIVER IN NORTHEAST UTAH AND THE ELK RIVER AT MILNER IN ROUTT
COUNTY WITH HIGH WATER LEVELS CONTINUING AND RECENT RAINFALL.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR PORTIONS OF WEST
CENTRAL AND SOUTHWEST COLORADO.
FLOOD WARNING UNTIL 6 PM MDT TUESDAY FOR THE ELK RIVER NEAR
MILNER IN ROUTT COUNTY.
.UT...FLOOD WARNING UNTIL FURTHER NOTICE FOR THE DUCHESNE
RIVERS IN UINTA COUNTY.
&&
TAL/JOEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1114 AM MDT MON MAY 30 2005 COZ001>014-017>023-UTZ023>025-027-311200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LOWER YAMPA RIVER BASIN-NORTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER-ROAN AND TAVAPUTS PLATEAUS- SAN JUAN RIVER BASIN-SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 1114 AM MDT MON MAY 30 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5:00 PM MDT... ...FLOOD WARNINGS AND WATCHES REMAIN IN EFFECT UNTIL 6 PM MDT... THIS HAZARDOUS WEATHER OUTLOOK ALL OF WESTERN COLORADO AND EASTERN UTAH WITH THE EXCEPTION OF SAN JUAN COUNTY UTAH. .DAY ONE...TODAY AND TONIGHT... THE RISK OF STRONG TO SEVERE THUNDERSTORMS EXISTS THROUGH LATE THIS AFTERNOON. THE POTENTIAL OF LARGE HAIL...STRONG DAMAGING WIND AND EVEN ISOLATED TORNADOES WILL EXIST AS A VIGOROUS UPPER LEVEL STORM MOVES ACROSS UTAH AND COLORADO THROUGH THIS EVENING. MEANWHILE...MANY RIVERS...STREAMS AND CREEKS WILL CONTINUE TO RUN NEAR BANKFULL...WITH A FEW OVER-SPILLING THEIR BANKS DURING THE LATE EVENING HOURS. FOR ALL THE LATEST WATCHES...WARNINGS OR ADVISORIES... VISIT THE GRAND JUNCTION WEATHER SERVICE WEBSITE AT: WEATHER.GOV/GJT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT OF ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE ACTIVATED TODAY...THROUGH EARLY THIS EVENING. SPOTTER SHOULD BE ON THE LOOK OUT FOR SEVERE THUNDERSTORMS CAPABLE OR PRODUCING LARGE HAIL...STRONG DAMAGING WINDS AND POSSIBLE TORNADOES. UTZ022-028-029-311200- CANYONLANDS/NATURAL BRIDGES-LA SAL AND ABAJO MOUNTAINS- SOUTHEAST UTAH- 1114 AM MDT MON MAY 30 2005 ...FLOOD WARNINGS AND WATCHES REMAIN IN EFFECT UNTIL 6 PM MDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST UTAH. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL OCCUR THROUGH LATE THIS AFTERNOON. ISOLATED STORMS COULD PRODUCE STRONG WIND GUSTS. MEANWHILE...MANY RIVERS...STREAMS AND CREEKS WILL BE RUNNING NEAR BANKFULL WITH A FEW OVER-SPILLING THEIR BANKS DURING THE LATE EVENING HOURS. VISIT THE NATIONAL WEATHER SERVICE GRAND JUNCTION WEBSITE FOR FURTHER INFORMATION AT WEATHER.GOV/GJT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED OVER SAN JUAN COUNTY UTAH THIS AFTERNOON AND EVENING. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING ALONG RIVERS...STREAMS AND CREEKS...OR UNUSUAL THUNDERSTORM ACTIVITY. DJN/TAL/NL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 151 PM MDT MON MAY 30 2005 UTZ022>025-027>029-302015- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-EASTERN UINTA BASIN- EASTERN UINTA MOUNTAINS-LA SAL AND ABAJO MOUNTAINS-SOUTHEAST UTAH- TAVAPUTS PLATEAU- 151 PM MDT MON MAY 30 2005 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR EASTERN UTAH COUNTIES... THE THREAT OF SEVERE THUNDERSTORMS IN EASTERN UTAH HAS ENDED. THUNDERSTORMS HAVE WEAKENED AND MOVED EAST OF THE STATE LINE. CJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 300 PM MDT MON MAY 30 2005 COZ001>007-013-020>022-302130- ANIMAS RIVER BASIN-CENTRAL YAMPA RIVER BASIN- DEBEQUE TO SILT CORRIDOR-ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY- LOWER YAMPA RIVER BASIN-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-UPPER YAMPA RIVER BASIN- 300 PM MDT MON MAY 30 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 356 IN EFFECT FOR PORTIONS OF WESTERN COLORADO HAS BEEN CANCELED... ISOLATED SHOWERS OR THUNDERSTORMS WILL OCCUR THROUGH 6:00 PM THIS EVENING HOWEVER...THE THREAT OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF WESTERN COLORADO HAS ENDED. DJN
The Grand Junction radar (KGJX), 71 km away, was scanning. The volume nearest the first event began at 22:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451784.